If someone you love uses one of these drugs, it’s helpful to know the signs of shooting up and the dangers of addiction.
First Sign of Substance Abuse: Highs and Lows
A common sign that someone you know uses IV drugs is when that person experiences frequent highs and lows. You can think of this in the same you would the crash associated with caffeine or sugar. When you drink several cups of coffee or bottles of soda a day, the sugar and caffeine can leave you feeling wiry and jittery. Once those substances leave your system, though, you’ll feel a crushing sensation that might make you feel tired and worn out.
IV drugs can result in feeling and acting the same way through highs and lows. Some prefer injecting drugs to smoking or snorting substances because injecting produces a faster reaction. As the drugs go directly into the bloodstream, the substances effects are felt much faster. This method can also produce a faster crash period because as the drugs leave, the pleasurable symptoms dissipate quickly too. Some of the signs you might notice during the crash period, also known as the cooling period, include:
- Trouble concentrating or thinking
- Issues with making decisions
- Head nodding
- Falling asleep in any spot or position